MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1336-03-S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigational analysis has been completed.The returned device was visually inspected and it was found tiny brownish material inside the pebax.The catheter was evaluated for carto 3 system and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.The catheter was evaluated for screening test and force calibration check and catheter passed both tests.The force feature was working properly; the force sensor values were found within specifications.However, sem analysis results showed evidence of a hole on the surface of the pebax.It is possible that damage was generated with an unknown object.No other anomalies were observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.The root cause of the hole of the surface of the pebax could not be determined.
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter (afl) procedure with a smart touch unidirectional catheter.A force sensor error (error 106) displayed on the carto 3 system.The cables were replaced with no resolution.The catheter was replaced and the issue resolved.The procedure was completed with no patient consequence.Since the warning functioned as intended, this force sensor error was assessed as not reportable.The biosense webster failure analysis lab received the catheter for evaluation and discovered on may 4, 2017 that the product had tiny brownish material in the pebax.This issue was assessed as not reportable.If material was found underneath the pebax; however, there is no damage to the pebax integrity, then the potential that it could cause or contribute to a death, serious injury, or other significant adverse event was remote.At this time, there was no information to indicate that the there was a break in the integrity of the pebax.During further evaluation on may 19, 2017, the scanning electron microscope (sem) results showed evidence of a hole in the surface of the pebax.Since the catheter integrity had been comprised, this issue has been assessed as a reportable malfunction.The risk to the patient could have been critical due to the potential of thrombus formation from exposure to internal parts of the catheter.The awareness date is reset to may 19, 2017.

Brand Name
THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6642610
Report Number9673241-2017-00476
Device Sequence Number707359
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public(01)10846835009019(11)170112(17)171231(10)17625760M
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberD-1336-03-S
Device Catalogue NumberD133603
Device Lot Number17625760M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1